# SDR 2001FA0000228

- Difficulty date: June 22, 2001
- Submitted: August 29, 2001
- Operation: General aviation
- Aircraft: N9182W
- Make and model: Piper PA-28-161
- Aircraft serial: 2841130
- System (JASC): 2740 · Stabilizer Control System
- Part: Control Cable
- Part number: 62701114
- Condition: Frayed
- Location: Stabilizer
- Part time: 7,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RIGHT FORWARD STABILATOR CABLE- THIS LOCATION HAS SEVERAL PULLIES THAT DO NOT HAVE BEARINGS, WHEN THEY GET STUCK (NOT MUCH CABLE DEFLECTION AND THEREFORE NOT MUCH PRESSURE TO TURN THE PULLEY) THE CABLE WEARS THIN AND EVENTUALLY FRAYS.  DIFFICULT TO DETECT WITHOUT CLEANING CABLE AND CHECKING WITH FINGERNAIL OR RAG.  THIS CABLE LOOKED FINE BUT HAD 50 PERCENT BROKEN STRANDS WHEN IT WAS REMOVED AND BIRDGAGED.
